Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 9, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 3, 2022, 6:46 PM CDT for Tarrant County, Texas. It was in force for 119 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2022, 6:46 PM CDT (23:46 UTC)
- Expired
- Jun 3, 2022, 8:45 PM CDT
- In force
- 119 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 20 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 7:15 PM CDT | FLASH FLOOD | 1 E Richland Hills, TX | DELAYED REPORT: MULTIPLE REPORTS OF WATER QUICKLY ENTERING HOMES IN THE LOOP 820 / TRINITY BLVD AREA. |
| Jun 3, 7:30 PM CDT | FLASH FLOOD | 2 N Kennedale, TX | ...CORRECTION FOR TIME... DELAYED REPORT: SEVERAL HIGH WATER RESCUES IN THE FORT WORTH, MANSFIELD, AND ARLINGTON AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
656
WGUS54 KFWD 032346
FFWFWD
TXC439-040145-
/O.NEW.KFWD.FF.W.0009.220603T2346Z-220604T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
646 PM CDT Fri Jun 3 2022
The National Weather Service in Fort Worth has issued a
* Flash Flood Warning for...
Southeastern Tarrant County in north central Texas...
* Until 845 PM CDT.
* At 646 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets, and underpasses as well as other
poor drainage and low lying areas.
* Some locations that will experience flash flooding include...
Fort Worth, Arlington, Mansfield, Euless, Bedford, Haltom City,
Hurst, Burleson, Watauga, Colleyville, Crowley, Forest Hill,
Richland Hills, Kennedale, Everman, Rendon, North Richland Hills,
Edgecliff Village, Pantego and Edgecliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3288 9728 3287 9709 3255 9717 3256 9737
FLASH FLOOD...RADAR INDICATED
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 4:58 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 3, 4:58 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 458 PM CDT Fri Jun 3 2022 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: Showers and thunderstorms continue to develop near and just west of the I-35 corridor along at the leading edge of a well defined MCV. Limited instability and only marginal mid level lapse rates should keep storm coverage scattered and generally below severe limits. The MCV will eventually exit the region later tonight and storms will end from west to east. However, additional storms may move into the western zones overnight/Saturday morning. The overall short term portion of the forecast is in good shape (see discussion below). The only changes necessary at this time will be some cloud cover and temperature adjustments based on current trends. 79 Previous Discussion: /Through Saturday/ Another MCV from convection the previous night and early morning across West TX continues to move east across areas W of I-35 early this afternoon and should continue a slow eastward motion through tonight into E TX/LA. Plenty of convective, multi-level cloud debris has held temperatures into the 70s across the northwest half of the CWA, while further southeast we expect highs well into the 80s as they experience more sunshine/insolation. Lift associated with the MCV during peak heating through early evening should result in scattered showers and isolated tstorms, as pockets of instability evolve later today (similar to a landfalling, warm core tropical system in a sense). Though a brief, marginal severe storm can't be completely ruled out, weak flow through the lower 3 km of the atmosphere and spotty, limited instability should keep the majority of the activity in the general, to briefly strong category with gusty winds, lightning, brief heavy rainfall (thanks to pockets of PWATS > 1.5"), and possibly some pea size hail with the most robust updrafts. As the MCV progresses into E TX and the Ark-La-Tex after sunset this evening, low level stabilization and increasing subsidence will likely result in a mostly uneventful, humid, and mild night. Another shortwave in the progressive WNW flow aloft will generated scattered to numerous tstorms across the Permian Basin up the TX/OK Panhandles by this evening. These storms will eventually evolve into a storm complex/cluster, or MCS later tonight as it moves southeast along the higher CAPE gradient from West-Central/NW Texas and toward the TX Hill Country, Central, and S-Central TX by sunrise Saturday. Exact formation and track of this eventual MCS, with another likely MCV somewhere across TX Saturday morning remains uncertain, so will maintain scattered chances across across the Big Country and Colorado River Valley, with a slow expansion of low rain chances eastward through the day once again. So basically rinse and repeat on the rain and storm chances for a third day in a row. Confidence is not high on timing and placement, as models, including CAMs have all kinds of varying solutions on evolution of showers and storm late tonight and Saturday. Increasing southeast winds 10 to 20 mph and increasing low level warm advection may allow temperatures to be about a category warmer (5-7 degrees) than today, despite the expected cloud cover around once again. 05/Marty && .LONG TERM... /Issued 249 PM CDT Fri Jun 3 2022/ /Saturday Night Onward/ Active northwest flow will continue for a day or two as yet another nocturnal MCS makes a run for North and Central Texas Saturday night into Sunday morning. We expect this system to mostly affect the north and northeastern parts of the forecast area as mid-level ridging starts to build in from the southwest. That ridging will take hold of our pattern early next week and squash precip chances for a few days. Expect a typical summer pattern to then dominate the region for most of next week with temperatures hovering 5-10 degrees above normal. This will be most noticeable in the overnight lows as little to no relief from the warmth is expected. Morning lows next week will be in the mid 70s for most but some in DFW and across Western North Texas will hover in the upper 70s to near 80. Afternoon heat index values are forecast to be a few degrees above the air temperature with most topping out in the triple digits just about every day next week. A slight weakness in the ridge is possible late in the week that could allow for shortwaves and their associated convection (or even a weak front) to move into the northern parts of the area from about Thursday onward. Confidence of these systems is low, so we have capped PoPs at 20% for all of the late-week periods. Bonnette && .AVIATION... /NEW/ /00Z TAFs/ The primary aviation concern will be lingering thunderstorms at the start the TAF cycle tonight and a lower chance of storms Saturday. The MCV left over from morning convection continues to rotate across the I-35 corridor. Thunderstorms will temporarily impact all TAF sites but should exit to the east between 00Z and 02Z. After that, only lingering mid and high clouds are expected through the night. Additional thunderstorms associated with another disturbance will approach from the west Saturday morning but it is likely that storms will dissipate before reaching any of the terminals. Therefore, will leave the mention of storms on Saturday out of this TAF package. Otherwise, VFR Saturday with scattered to broken clouds generally above 6000 ft. A northeast to east wind will prevail tonight with a gradual shift to the southeast Saturday with a developing surface low across the Central High Plains. Wind speeds will be at or below 10 knots except for gusty and erratic wind in and near thunderstorms. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 69 87 71 94 75 / 30 20 20 5 0 Waco 70 90 72 97 75 / 20 20 20 5 0 Paris 64 83 66 88 72 / 10 20 30 20 0 Denton 66 86 69 93 74 / 30 30 30 5 0 McKinney 66 85 69 91 74 / 20 20 30 5 0 Dallas 70 88 72 93 76 / 30 20 20 5 0 Terrell 67 86 70 92 74 / 20 20 20 10 0 Corsicana 69 88 72 94 74 / 30 20 10 5 0 Temple 70 91 71 98 73 / 20 20 10 0 0 Mineral Wells 65 88 68 97 74 / 20 30 20 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 3, 5:14 PM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 514 PM CDT Fri Jun 3 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041130- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 514 PM CDT Fri Jun 3 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Isolated to scattered thunderstorms are possible tonight. Severe weather is not expected but locally heavy rainfall, small hail and gusty outflow winds may accompany a few of the stronger storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Low thunderstorm chances return mid week with most storms remaining along the Red River. Severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 3, 4:15 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
415 PM CDT Fri Jun 3 2022
TXZ102-032145-
Wise TX-
415 PM CDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of west central Wise
County through 445 PM CDT...
At 414 PM CDT, Doppler radar was tracking a strong thunderstorm near
Boonsville, or 8 miles southwest of Bridgeport, moving northeast at
10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Bridgeport and Chico around 445 PM CDT.
Other locations impacted by this storm include Runaway Bay and Lake
Bridgeport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake Bridgeport, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3329 9779 3317 9770 3305 9786 3306 9792
3324 9792
TIME...MOT...LOC 2114Z 207DEG 10KT 3313 9786
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
25The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:05 AM CDT | Special Weather Statement | FWD | Comanche, Eastland, Stephens | 55 min |
| Jun 3, 4:15 PM CDT | Special Weather Statement | FWD | Wise | 30 min |
| Jun 3, 6:15 PM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.